Alert archive / Colorado / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 133, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 15, 2003, 5:13 PM MDT for Morgan County, Weld County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 5:13 PM MDT (23:13 UTC)
- Expired
- Jul 15, 2003, 6:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2928 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WUUS55 KBOU 152313
SVRBOU
COC087-123-160015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT TUE JUL 15 2003
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MORGAN COUNTY IN NORTHEAST COLORADO
EASTERN WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 615 PM MDT
* AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES EAST OF BRIGGSDALE...OR ABOUT 30 MILES
NORTHWEST OF FORT MORGAN...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ANTELOPE
SPRINGS...BRIGGSDALE...GOODRICH...GROVER...HEREFORD...JACKSON
RESERVOIR...KEOTA...NEW RAYMER...ORCHARD...PAWNEE BUTTES...RIVERSIDE
RESERVOIR...ROGGEN...STONEHAM AND WELDONA.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 4100 10441 4011 10438 4024 10413 4037 10392
4037 10364 4050 10363 4059 10364 4100 10364
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:35 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 15, 2:35 PM MDT, 2 hours 38 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 PM MDT TUE JUL 15 2003 SHORT TERM DISCUSSION...STLT LOOP SHWS WK MONSOONAL FLO OF MID AND HI LVL MSTR FM AZ INTO CNTRL RCKYS. THIS COUPLED WITH INCRSD MSTR OVR HI PLAINS FM SELY SFC WNDS HAS INCRSD THE INSTBLTY ESPCLY OVER AND NR THE EASTERN SLPS OF MTNS. AMS MAY RMN CAPPED OVR NE CORNER OF STA THIS EVE. THREAT OF PSBL SVR MAY NOT MATERIALIZE...BUT STG MICROBURST WINDS MAY STILL OCCUR. AMS WILL DRY ON PLAINS WED WITH DEVLPG LEE TROFG. THUS WILL REDUCE THRT OF TSTMS TO ISOLD AS FCST CAPES ARE ONLY 100-200J/KG. TEMPS WILL REMAIN ON HOT SIDE AND EVN WRMR ON WED THAN TDA. WILL GENLY FVR THE HIR MOS TEMP GDNC. GARD...WFO BOULDER LONG TERM DISCUSSION...WEDNESDAY NIGHT THROUGH FRIDAY...BROAD RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER COLORADO. H7 TEMPERATURES WILL BE AROUND 17-18C FOR BOTH THURSDAY AND FRIDAY SO WL BUMP AFTN TEMPERATURES FOR BOTH DAYS A COUPLE OF DEGREES. SOME SUBTROPICAL MSTR TRAPPED UNDER THE RIDGE MAY BE SUFFICIENT ENUF TO MAINTAIN A SLGT CHC OF THUNDERSTORMS THROUGH THURSDAY EVENING. AVN/GFS BRING A WEAK SURGE INTO THE NERN PLAINS FRIDAY AFTN WHICH MAY HELP GENERATE THUNDERSTORMS ALONG THE FOOTHILLS. IN ADDITION ...REMNANTS OF HURRICANE CLAUDETTE TRAPPED UNDER THE RIDGE MAY FINALLY SLIP INTO THE REGION LATE FRIDAY AND SATURDAY. FOR THIS REASON WILL UP THE POPS TO SCT ALG THE URBAN CORRIDOR FOR THOSE DAYS. INTERACTIVE SOUNDINGS SHOW PRECIPITABLE WATER VALUES INCREASING TO AROUND AN INCH. NOT MUCH CHANGE IN THE OVERALL SYNOPTIC PATTERN GOING INTO NEXT WEEK. RIDGE MAY DEAMPLIFY SOMEWHAT BY MIDWEEK AS A SYSTEM MOVES THROUGH THE NRN ROCKIES. WL KEEP A SLGT CHC OF THUNDERSTORM GOING EACH DAY. COOPER .DEN...NONE.
Hazardous weather outlook, Jul 15, 11:00 AM MDT, 6 hours 13 minutes before
COZ030>051-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE MOUNTAINS BY EARLY AFTERNOON AND SPREAD TO THE EAST OVER THE URBAN CORRIDOR AND NORTHEASTERN PLAINS FROM MID AFTERNOON THROUGH THE EVENING. ONE OR TWO OF THESE STORMS MAY BECOME SEVERE OVER THE URBAN CORRIDOR WITH THE PRINCIPAL THREAT BEING STRONG DOWNBURST THUNDERSTORM WINDS... RATHER THAN LARGE HAIL. INCREASING LOW LEVEL MOISTURE OVER THE HIGH PLAINS AGAINST THE EASTERN SLOPES OF THE MOUNTAINS WILL INCREASE THE INSTABILITY OVER THE EASTERN FOOTHILLS AND THE URBAN CORRIDOR. THE HIGH BASED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG THUNDERSTORM WINDS. A HIGH FREEZING LEVEL WILL TEND TO INHIBIT THE OCCURRENCE OF LARGE HAIL. OVER THE NORTHEASTERN CORNER OF COLORADO A FRONTAL INVERSION MAY KEEP THE AIR MASS CAPPED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BE NEEDED LATER THIS AFTERNOON. GARD/FMC
Nearby
Severe Thunderstorm Warnings in Colorado, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.